MAUDE Adverse Event Report: CIRCULATORY TECHNOLOGY, INC. THE BIGGER BETTER BLADDER; BIGGER BETTER BLADDER (BBB38)

CIRCULATORY TECHNOLOGY, INC. THE BIGGER BETTER BLADDER; BIGGER BETTER BLADDER (BBB38)
Model Number BBB38
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As previously stated, all better bladder products are visually inspected and tested during manufacturing.The lot was manufactured by contract manufacturer, dg medical, and met all acceptance criteria.Two additional units from the same manufacturing lot were tested and found acceptable.The user states that the bigger better-bladder (bbb38) failed due to the bladder collapsing.This product lot was manufactured with an improved bond between the tubing and the housing and this is the first complaint of a collapsing bbb38.Unfortunately, the units were not returned to the cti and hence it was not possible to validate the failure nor determine the cause of the failure.Potential root cause: the collapse may have been due to a poor connection anywhere between the pigtail and the pressure transducer (e.G.Numerous stopcocks and numerous luer fittings).This is a user error and could not be confirmed.Conclusion: the product concern could not be confirmed by cti.There have been no other complaints for this manufacturing lot, or for this failure mode since implementation of corrective action.
 
Event or Problem Description
On 2/24/2020, hospital notified manufacturer that two bigger better-bladders, model bbb38, began to collapse within 24 hours of clinical use.The first bbb38 started to collapse upon ecls initiation on (b)(6) 2020.The 2nd collapsed 12 hrs after a circuit change on (b)(6) 2020.They kept collapsing and were changed with a bbb38 from another lot.The products were used on the same patient.The units were replaced and there was no harm or adverse effect to the patient.

Brand Name
THE BIGGER BETTER BLADDER
Common Device Name
BIGGER BETTER BLADDER (BBB38)
Manufacturer (Section D)
CIRCULATORY TECHNOLOGY, INC.
21 singworth street
oyster bay, ny
MDR Report Key9879086
Report Number1000522036-2020-00001
Device Sequence Number11357660
Product Code DTN
UDI-Device Identifier00851997007011
UDI-Public(01)00851997007011(10)5300T20265(17)210802(11)180802
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K981284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2021
Device Model NumberBBB38
Device Catalogue NumberBBB38
Device Lot Number5300-T20265
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2020
Initial Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age17 YR
Patient Weight18